Alert archive / Indiana / Gale Warnings in 2014
Gale Warning 7, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Jan 29, 2014, 10:40 PM EST. It took effect at Jan 30, 2014, 7:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2014, 10:40 PM EST (03:40 UTC)
- In effect from
- Jan 30, 2014, 7:00 AM EST
- Expired
- Jan 30, 2014, 7:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
170 WHUS73 KIWX 300340 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1040 PM EST WED JAN 29 2014 LMZ043-046-301145- /O.NEW.KIWX.GL.W.0007.140130T1200Z-140131T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1040 PM EST WED JAN 29 2014 ...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST THURSDAY. * WINDS: SOUTH TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOT GALES * WAVES: NEARSHORE WATERS ARE ICE COVERED PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
175 WHUS73 KIWX 300904 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 404 AM EST THU JAN 30 2014 LMZ043-046-301715- /O.CON.KIWX.GL.W.0007.140130T1200Z-140131T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 404 AM EST THU JAN 30 2014 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING. * WINDS: SOUTH TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOT GALES * WAVES: NEARSHORE WATERS ARE ICE COVERED PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 29, 6:37 PM EST, 4 hours 3 minutes earlier.
Area forecast discussion, Jan 29, 6:37 PM EST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 637 PM EST WED JAN 29 2014 .SYNOPSIS... ISSUED AT 302 PM EST WED JAN 29 2014 THE ARCTIC AIR MASS THAT BROUGHT EXTREMELY COLD CONDITIONS TO THE REGION...WILL FINALLY LIFT NORTHEAST. THIS WILL BRING A RETURN TO WARMER...THOUGH STILL BELOW NORMAL TEMPERATURES TONIGHT INTO THURSDAY. LOWS TONIGHT WILL ONLY DIP BACK A FEW DEGREES. A FRONTAL SYSTEM WILL BRING A CHANCE OF LIGHT SNOW THURSDAY AFTERNOON INTO THURSDAY EVENING. A MORE SIGNIFICANT WEATHER SYSTEM WILL LIKELY DEVELOP THIS WEEKEND. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 302 PM EST WED JAN 29 2014 PV ANOMALY IN LEFT EXIT QUAD OF EAST PACIFIC/NW CONUS 140 KT UPPER JET WILL PROPAGATE QUICKLY EAST INTO THE WESTERN GREAT LAKES BY THUR AFTN UNDER STRONG NORTHERN STREAM SHORTWAVE TRACKING EAST THROUGH MANITOBA-ONTARIO. WAA IN DEEPENING SOUTHWEST FLOW IN ADVANCE OF AN ASSOCIATED COLD FRONT EXPECTED TONIGHT INTO TOMORROW. THIS INCREASED GRADIENT AND DEVELOPING LLJ SHOULD OFFSET NOCTURNAL DECOUPLING TONIGHT WITH LOWS LEVELING OUT IN THE SINGLE DIGITS ABOVE ZERO TO LOW TEENS. LOW LEVEL INVERSION SHOULD KEEP GUSTS IN CHECK LIMITING THE POTENTIAL FOR BLOWING SNOW. CHANCES FOR BLOWING SNOW AND SFC GUSTS IN EXCESS OF 30 MPH INCREASE LATER THUR AM/AFTN PER SLIGHTLY DEEPER DIURNAL MIXING TO 1500-2000 FT. A BAND OF LIGHT SNOW WILL ATTEMPT TO HOLD TOGETHER INTO NW INDIANA AND SW LOWER MI LATER THUR AFTN IN ADVANCE OF AFOREMENTIONED SFC FRONT AND ENCROACHING MID LVL WAVE. A WEAKENING TREND IS EXPECTED WITH THIS AREA OF SNOW AS FRONTAL FORCING WANES WITH STRONGER LARGE SCALE SUPPORT BYPASSING NORTH OF THE AREA. WITH THAT SAID DID BUMP UP POPS TO LIKELY AFTER 21Z FAR NORTHWEST GIVEN MODEST MODEL AGREEMENT AND MOISTURE POOLING ALONG FRONTAL SLOPE (1000-850 MB MIXING RATIOS TO BTW 2-3 G/KG)...WITH LIGHT ACCUMULATIONS POSSIBLE BY EARLY EVENING. DRY AND MUCH WARMER ELSEWHERE AS TEMPS MAKE A RUN AT FREEZING. && .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 302 PM EST WED JAN 29 2014 CHG TO ACTIVE NEG PNA PATTN HEADLINES THIS PD. POTENT SW DISTURBANCE OVR ERN MB THIS AFTN WILL DRIVE EWD TWD JAMES BAY SHRT TERM AND PROPEL CDFNT SWD INTO THE OH RVR VALLEY FRI. NWD PASSAGE OF UPR WAVE AND INITIAL POOR MSTR FVRS SOME APPRECIABLE LOSS TO VIRGA PRIOR TO SATURATION. HWVR MOST HIGHRES AND SOME SPECTRAL GUIDANCE KEYS IN ON FVRBL UPR SPD MAX POSITIONED ACRS THE SRN LAKES THU NIGHT AND REINTENSIFICATION OF MID LVL FNTL SCALE CIRC. THUS THE NOD TWD HIGHER MOS POPS BOTH THU NIGHT AND FRI WHERE SWD STALLED FNTL BNDRY SHLD CONT TO PROMOTE PDS OF LIGHT SNOW ESP ACRS IN/OH WITHIN WKLY FORCED BUT SUFFICIENTLY SATURATED POST FNTL ENVIRONMENT. OTRWS PRIMARY ATTN THIS PD AGAIN FOCUSED ON TRAILING SFC WAVE DVLPMNT ACRS THE SRN PLAINS FRI NIGHT AND SUBSEQUENT NEWD EJECTION. LOOSE 12Z CONSENSUS TAKING WK SFC WAVE SWRN IN/CNTRL OH SAT ALTHOUGH SIG W-E SPREAD REMAINS. LACK OF MID LVL DVLPMNT SUGGESTS HEDGING TWD COLDER LL SOLUTIONS. THAT SAID IT STILL APPEARS ENOUGH WARM AIR WORKS IN ALOFT TO PROMOTE A PD OF IP MIX FAR S/SE ON SAT. SYS PULLS AWAY SAT NIGHT W/SNOW ENDING E HALF. DRY AND COLD TO FOLLOW IN WAKE OF THIS SYS AS EXPANSIVE SFC RIDGING BLDS EWD THROUGH THE LAKES SUN-TUE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 630 PM EST WED JAN 29 2014 CLEAR SKIES THIS EVENING WITH INCREASING HIGH CLOUDS LATE TONIGHT AND LOWERING CLOUDS THURSDAY AFTERNOON. LOW LEVEL JET WILL RAMP UP OVERNIGHT AND CONTINUE THURSDAY AHEAD OF APPROACHING MID LEVEL WAVE AND COLD FRONT. THIS WILL CREATE LOW LEVEL WIND SHEAR CONDITIONS AND CONTINUED SUCH IN THE TAFS. BLOWING SNOW MAY BE AN ISSUE THURSDAY BUT RESTRICTIONS TO VISIBILITY DO NOT APPEAR LIKELY. LOOKS MORE OF A NUISANCE FOR RUNWAY OPERATIONS AT THIS TIME. LIGHT SNOW TO START AT VERY END OF PERIOD AT KSBN CLOSER TO 22 TO 23Z. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MURPHY/STEINWEDEL SHORT TERM...STEINWEDEL LONG TERM...T AVIATION...LASHLEY VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jan 29, 4:46 PM EST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 446 PM EST WED JAN 29 2014 INZ003>009-012-014-016-MIZ077>081-OHZ001-002-301200- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- MARSHALL-KOSCIUSKO-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- WILLIAMS-FULTON OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD 446 PM EST WED JAN 29 2014 /346 PM CST WED JAN 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO. .DAY ONE...TONIGHT WIND CHILLS WILL BE BETWEEN ZERO AND 10 BELOW ZERO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY BLOWING SNOW WILL BE POSSIBLE ON THURSDAY. THERE IS A CHANCE FOR LIGHT SNOW LATE THURSDAY INTO FRIDAY WITH ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE. MORE SNOW WILL ARRIVE FRIDAY NIGHT AND SATURDAY AS A LOW PRESSURE SYSTEM TRACKS THROUGH THE OHIO VALLEY. THERE IS STILL SOME UNCERTAINTY REGARDING THE STRENGTH AND TRACK OF THIS LOW BUT MODERATE ACCUMULATIONS OF 2 TO 5 INCHES ARE LIKELY WITH HIGHER AMOUNTS POSSIBLE. THE POTENTIAL EXISTS FOR A SIGNIFICANT WINTER STORM SOMEWHERE IN THE OHIO VALLEY TUESDAY INTO WEDNESDAY. DIFFERENCES EXIST BETWEEN COMPUTER MODELS AND IT REMAINS TOO FAR IN ADVANCE TO PREDICT SNOWFALL AMOUNTS AND LOCATION WITH ANY ACCURACY. STAY TUNED TO LATER FORECASTS AND UPDATES ON THIS SYSTEM WHICH COULD IMPACT THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ013-015-017-018-020-022>027-032>034-OHZ004-005-015-016-024-025- 301200- PULASKI-FULTON IN-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-DEFIANCE-HENRY-PAULDING- PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 446 PM EST WED JAN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TONIGHT WIND CHILLS WILL BE BETWEEN ZERO AND 10 BELOW ZERO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY BLOWING SNOW WILL BE POSSIBLE ON THURSDAY. THERE IS A CHANCE FOR LIGHT SNOW LATE THURSDAY INTO FRIDAY WITH ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE. MORE SNOW WILL ARRIVE FRIDAY NIGHT INTO SATURDAY AS A LOW PRESSURE SYSTEM TRACKS THROUGH THE OHIO VALLEY. THERE IS STILL SOME UNCERTAINTY REGARDING THE STRENGTH AND TRACK OF THIS LOW BUT IT DOES APPEAR THE SNOW COULD MIX WITH SLEET AND RAIN AT TIMES SATURDAY. ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE WITH THE LOWER AMOUNTS EXPECTED WHERE PRECIPITATION BECOMES MIXED. THE POTENTIAL EXISTS FOR A SIGNIFICANT WINTER STORM SOMEWHERE IN THE OHIO VALLEY TUESDAY INTO WEDNESDAY. DIFFERENCES EXIST BETWEEN COMPUTER MODELS AND IT REMAINS TOO FAR IN ADVANCE TO PREDICT SNOWFALL AMOUNTS AND LOCATION WITH ANY ACCURACY. STAY TUNED TO LATER FORECASTS AND UPDATES ON THIS SYSTEM WHICH COULD IMPACT THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-301200- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 446 PM EST WED JAN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTHERLY GALES ARE POSSIBLE ON THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:56 PM EST | Winter Storm Watch | IWX | Elkhart | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.